Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 76, NWS Northern Indiana

June 16, 2019Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Jun 16, 2019, 2:19 PM EDT for Defiance County, Fulton County, Williams County, Ohio. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 2:19 PM EDT (18:19 UTC)
Expired
Jun 19, 2019, 11:06 AM EDT
In force
69 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 11.52 ft at Jun 17, 2019, 2:00 AM EDT.

actionminormoderate81012141606/1606/1706/1806/1906/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

203 
WGUS43 KIWX 161819
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
219 PM EDT Sun Jun 16 2019

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Tiffin River near Stryker affecting Defiance...Fulton and Williams Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-171818-
/O.NEW.KIWX.FL.W.0076.190616T1819Z-190620T0000Z/
/STRO1.1.ER.190616T1420Z.190617T1200Z.190619T0000Z.NO/
219 PM EDT Sun Jun 16 2019

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Tiffin River near Stryker
* until Wednesday evening.
* At 1 PM Sunday the stage was 11.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to crest near 11.6 feet around  2 PM
  Monday June 17 and fall below flood stage around  8 PM Tuesday June
  18.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred 
  on Jun 1 2015.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
6 follow-up statements
305 
WGUS83 KIWX 170200
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1000 PM EDT Sun Jun 16 2019

...The Flood Warning has been extended for the following rivers...
 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 
.Recent rainfall led to rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-180200-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-190620T0824Z/
/STRO1.1.ER.190616T1420Z.190617T1800Z.190619T0824Z.NO/
1000 PM EDT Sun Jun 16 2019

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until late Wednesday night.
* At 9 PM Sunday the stage was 11.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.0 feet around  2 
  PM Monday June 17 and fall below flood stage around  4 AM Wednesday
  June 19.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred 
  on Jun 1 2015.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
273 
WGUS83 KIWX 171529
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1129 AM EDT Mon Jun 17 2019

...The Flood Warning continues for the following rivers... 

  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-181528-
/O.CON.KIWX.FL.W.0076.000000T0000Z-190620T0824Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T0824Z.NO/
1129 AM EDT Mon Jun 17 2019

The Flood Warning continues for
  The Tiffin River near Stryker
* until late Wednesday night.
* At 11 AM Monday the stage was 11.6 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around  4 AM Wednesday June 19.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred 
  on Jun 1 2015.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
476 
WGUS83 KIWX 180118
FLSIWX


Flood Statement
National Weather Service Northern Indiana
917 PM EDT Mon Jun 17 2019

...The Flood Warning has been extended for the following rivers...
 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties 
 
.River levels have crested and have begun to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-190116-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T1200Z.NO/
917 PM EDT Mon Jun 17 2019

 The Flood Warning has been extended for
  The Tiffin River near Stryker
* until Thursday morning.
* At 8 PM Monday the stage was 11.5 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around  8 AM Wednesday June 19.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred 
  on Jun 1 2015.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
809 
WGUS83 KIWX 181503
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1103 AM EDT Tue Jun 18 2019

...The Flood Warning continues for the following rivers... 

  Saint Joseph River Ohio above Newville affecting Allen...De Kalb 
  and Defiance Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
.Recent rainfall led to rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-033-OHC039-191502-
/O.CON.KIWX.FL.W.0077.190618T1800Z-190620T0000Z/
/NVLI3.1.ER.190618T1800Z.190618T1800Z.190619T0000Z.NO/
1103 AM EDT Tue Jun 18 2019

The Flood Warning continues for
  The Saint Joseph River Ohio above Newville
* until Wednesday evening.
* At 10 AM Tuesday the stage was 12.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise just above flood stage around  2 PM 
  Tuesday June 18.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of 
  Newville floods. Agricultural and low lands flood along the St. 
  Joseph River to the Cedarville Reservoir.
  
&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-191502-
/O.CON.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T1200Z.NO/
1103 AM EDT Tue Jun 18 2019

The Flood Warning continues for
  The Tiffin River near Stryker
* until Thursday morning.
* At 10 AM Tuesday the stage was 11.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 11.4 feet around  2 
  PM Tuesday June 18 and fall below flood stage around  8 AM 
  Wednesday June 19.
* At 11.0 feet...Flooding of lowland areas around Stryker can be 
  expected.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
964 
WGUS83 KIWX 190150
FLSIWX


Flood Statement
National Weather Service Northern Indiana
949 PM EDT Tue Jun 18 2019

...The Flood Warning continues for the following rivers... 

  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
.Recent rainfall led to rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-200148-
/O.CON.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T1200Z.NO/
949 PM EDT Tue Jun 18 2019

The Flood Warning continues for
  The Tiffin River near Stryker
* until Thursday morning.
* At 9 PM Tuesday the stage was 11.2 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will fall below the 11.0 foot flood stage 
  around  8 AM Wednesday June 19.
* At 11.0 feet...Flooding of lowland areas around Stryker can be 
  expected.
* This crest compares to a previous crest of 10.9 feet which occurred 
  on Jun 1 2015.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
241 
WGUS83 KIWX 191506
FLSIWX


Flood Statement
National Weather Service Northern Indiana
1106 AM EDT Wed Jun 19 2019

...The Flood Warning is cancelled for the following rivers...
 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams 
  Counties
 
.River levels have dropped below flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-051-171-191536-
/O.CAN.KIWX.FL.W.0076.000000T0000Z-190620T1200Z/
/STRO1.1.ER.190616T1420Z.190617T0630Z.190619T0815Z.NO/
1106 AM EDT Wed Jun 19 2019

The Flood Warning is cancelled for
  The Tiffin River near Stryker
* At 10 AM Wednesday the stage was 10.8 feet
* Flood stage is 11.0 feet.
* The river fell below flood stage early Wednesday morning.
* Forecast...The river will fall to near 10.7 feet around  2 PM 
  Wednesday June 19.
* At 11.0 feet...Flooding of lowland areas around Stryker can be 
  expected.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 16, 12:55 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 16, 12:55 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1255 PM EDT Sun Jun 16 2019

.SYNOPSIS...
Issued at 945 AM EDT Sun Jun 16 2019

Rain and a few thunderstorms at times will continue into early
tonight. Locally heavy rain will remain possible with any storms.
Highs today will range from the lower 70s in south central Lower
Michigan to around 80 into central Indiana. Unsettled weather will
continue with the best chances for additional rainfall about
midweek.

&&

.UPDATE...
Issued at 945 AM EDT Sun Jun 16 2019

After collaboration with CLE/ILN/IND have dropped Flash Flood
Watch for entire area.

Heaviest rain by far fell across central Indiana as expected with
only SE Jay county being grazed by heavier rainfall (CoCoRAHs
report of 2.63 south of Portland). Radar estimating around 2
inches near this report so some underestimation likely equating to
a narrow area in extreme SE Jay possibly seeing between 3 and 4
inches of rain last night. PORI3 did respond overnight but has
crested.

Risk for additional heavy rain isn't eliminated as obvious
boundary noted somewhere N of US-30 with plenty of moisture still
around and hi res models suggesting potential for isol to maybe
widely sct storms this afternoon and evening. If they occur in
areas that did see rain, will need to handle with short fuse
products (FLW/FLS/FFW). Otherwise, cleaned up pops to end precip
across the NE where trends were rapidly heading down. Sat showing
breaks in the clouds across S areas but stratus likely still
holding on for the time being. Any clearing will only aid in tstm
development this afternoon. May need to do some more work on pops
this afternoon but wanted to get update out for the watch and
cleaning up this AM.

&&

.SHORT TERM...(Today and Tonight)
Issued at 412 AM EDT Sun Jun 16 2019

Multitude of MCVs east of the Mississippi early this morning.
Concern is that composite outflow will shunt better moisture
southward. Most dominant MCVs is over Eastern Ohio and southwest
Indiana, The first characterized by decaying cold pool dominant
rainfall into western Pennsylvania with better balance trailing
from southern Ohio into east central Indiana. This leading into
the latter, more convectively active bowing segment. Scour from
weaker MCV into western CWA, along with comma head/lake
environment/psuedo front to furthermore squelch best instability
southward today. Best chances for renewed convection this
afternoon/evening appear to be either side of 24 hours QPE
oriented west-southwest to east-northeast through central Indiana,
though greater destabilization farther south may prove more
active. Incursion of mid level dry slot could present a low end
risk for strong to low end severe gusts in 21-03 UTC timeframe.

Given highest rainfall totals in excess of 2 inches in extreme
southern Jay County Indiana to 1.4 inches in extreme southeast
Allen County Ohio, potential for training cells, uncertainty of
northern extent of storms, will continue present flash flood
watch.

&&

.LONG TERM...(Monday through Saturday)
Issued at 412 AM EDT Sun Jun 16 2019

Surface front continues to sag southward towards Ohio River Valley
early in the work week. Farther south track of ejecting shortwaves
out of Southern Plains to limit shower chances to south/southeast
CWA. Intense Gulf of Alaska vortex finally undercuts northeast
stream block, leading to trough development over Plains by
midweek. Deep layer backing profiles to lift frontal zone northward
by midweek with renewed convection chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1255 PM EDT Sun Jun 16 2019

Weak sfc trough extends across the terminals this hour and will
persist through aftn before dropping south. Brief shra possible with
this feature otherwise general IFR conditions expected to return
this evening and extend into Mon morning before improving.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Fisher
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 16, 5:04 AM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
504 AM EDT Sun Jun 16 2019

INZ003>009-012>016-MIZ077>081-OHZ001-002-171000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Berrien-Cass MI-St. Joseph MI-
Branch-Hillsdale-Williams-Fulton OH-
504 AM EDT Sun Jun 16 2019 /404 AM CDT Sun Jun 16 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

There is a slight chance of thunderstorms in the late afternoon and
evening hours. Severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Wednesday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-171000-
Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-
Grant-Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
504 AM EDT Sun Jun 16 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Locally heavy rainfall in showers and storms into may lead to
ponding of water and a risk of flash flooding. There is a potential
for strong thunderstorms with gusts to 50 mph late this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Wednesday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to provide reports of flooding and rainfall
totals.

LMZ043-046-171000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
504 AM EDT Sun Jun 16 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Wednesday night through Saturday.

In the hours before

Local storm report, Jun 16, 12:44 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 PM EDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLOOD            2 SW SALAMONIA          40.36N 84.89W
06/16/2019                   JAY                IN   LAW ENFORCEMENT

            TREATYLINE RD CLOSED DUE TO HIGHWATER
            BETWEEN CR 400S AND CR 550E. TIME ESTIMATED
            BY RADAR.

&&

CR

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.